Vicodin/ hydrocodone Addiction

Discussion in 'Pain Relief - Chronic Pain - Pain Meds' started by PALM_TREE, Nov 16, 2019.

?

How much hydrocodone do you take per day?

  1. Less than 2 pills

    2 vote(s)
    13.3%
  2. 2-4 pills

    5 vote(s)
    33.3%
  3. 4-8 pills

    5 vote(s)
    33.3%
  4. 8-12 pills

    3 vote(s)
    20.0%
  1. PALM_TREE

    PALM_TREE Level 2 active citizen

    I have recently developed a severe hydrocodone addiction. I got this, because i love the way hydrocodone make me feel, and that's it. I do know that i have severe pain and anxiety without the it. (even before i took 1 pill). My most recent stint started around 5 months ago, and I have not stopped or tried to slow down until this week. Currently, I am taking 6-7 10mg pills per day, and i know that i need to get down to 2-4 pills /day This past week i was able to go through 1 day wedensday) of taking 3 pills, and the day was a bit hard to get through. I had severe anxiety and cold sweats. Another day (friday) i took 2 pills which was slightly better, but not by much. Yesterday i took 5 pills and had a awesome day, so i guess this is my addiction level. I guess 50-70 mg per day is where i am at. Is that bad? I currently have approximately 90 pills, and tapering seems difficult. Also, I no longer have the means to get this drug in the quantities I need. No matter what, i will be getting off them and will experience withdrawals. Nobody knows of my addiction, and i am NOT prepared or able to tell anyone at this point. I play it safe. Part of me feels as if the anxiety/fear over quitting is worse than the quitting. (until the withdrawrals start). When they start, i am in pure hell, and cannot do anything. Fortunately, I am engaged and have no kids, and my fiance does not know about. She remains my inspiration and my main reason why i need to get down to at least 2-3 pills/day. I do not fear she will leave me, but i am not prepared to tell her of my problem just yet. Down the croossroad after i get thru this, i will tell her. I know i will be in withdrawal mode for at least a week or 2. I am scared as hell. I have ordered vanilla valiums and xanax online to get me through this. They will be arriving hopefully in 10 days. I am scared, but i have no choice but to go ahead. Aside from the obvious (immodium, water, hot/cold baths...), would anyone here be able to offer any other suggestions? I know this is the first step to a long recovery, but any help would be appreciated. Thank you for reading.
     
  2. willyCk

    willyCk Level 1 citizen

    I say definitely slow down on the Hydro the best you can. Seriously, you are killing it with 7pills a day! If you don't have stomach pain yet, and keep up 7 tabs a day that's enough to take it to the next level. Even if getting down to 2-3 pills makes you feel bad for a week or 2, keep the pace up and move forward with it. It'll be better than cold turkey method. I wish you the best of luck and Keep your head up, and in touch.

    WillyCk
     
  3. PALM_TREE

    PALM_TREE Level 2 active citizen

    thanks for your help Willy,But fortunately, i'm young and healthy for now. I have been on hydro's for a decade, so i do not believe i am far past the 5,000 mg per day toxic level on tylenol. regardless, i know I have to get down to around 2-5 pills /day to be my best.
     
  4. cheesedout

    cheesedout Level 2 active citizen

    Palm_tree, I sent you a pm- You can do it. It takes guts to recognize you have a problem and fix it. Remember, it's only short-term discomfort and then you will be free of pain. Just think. The money you will be saving, you can upgrade your car to a brand new Benz:) and you will be healthy and feel better! It's all in your head. Best of luck mate.
     
  5. ejohn

    ejohn Level 2 active citizen

    Well if you are taking 7 pills/ day, then your well under the 4 grams limit! But yeah, keep your health and don't bring on any problems you don't need like a liver or kidney transplant.
     
  6. david

    david Level 1 citizen

    try adding DHC while cutting down on hydrocodone at the same time. or do some research into Tramadol which will help with w/ds and less addicting, and look into dihydrocodeine (DHC) as well, it does work fairly well, the fact is that you will be uncomfortable for a few days (I speak of the physical effects only, the mental part, as you've noted, that's the real challenge), anyway, you can tell your wife that you have the flu while you are sick. The valiums might help with the anxiety issues /sleep issues somewhat but again, diazepam can be addicting so keep doses below 50 mg /day. If all else fails, and you have some money to dish out, do a search on hydromorphone.
     
    Last edited: Dec 4, 2019
  7. RxHeart

    RxHeart Level 1 citizen

    Hi, you may find the following suggestions helpful even though you don't appear to currently agree with them. First of all, please tell your trusted family members what's going on ASAP. This is a very, very difficult step for most people but it is extremely important for long-term success in your recovery. You will need support in many ways during tapering unless you are a very strong-minded person then you can do it without assistance. But If you are intent on lowering your doses, family can be a lifesaver. I realize you are negative about this advice but that's true for the vast majority of people trying to taper down. You may need this support if you try to do this outside of an in-patient setting. If not your fiance, find someone else close to you either friend or family. Secondly, forget about Suboxone, marijuana, extacy and other drugs in that family , etc. Taper off the hydrocodone and deal with the symptoms using meds you feel are helping you get down to your required levels. Please believe me when I say that at your age and the level of opiate doses you're taking, you do not need any other recretaional drugs (im talking heroin, cocaine, marijuana, hard drugs here) to reach your goal. And keep in mind,This is a very tough road you are staring down but it can be done easily if you just manage to focus on your goal . If your disclosure of this problem results in the loss of the whole relationship, just say f...it and move on. that's a pretty obvious indication that they didn't really care that much after all, so you don't need that in your life - less baggage is always a good thing. Remember That.

    Best of luck to you!
     
  8. Math

    Math Level 1 citizen

    Maybe if he was taking more, then Tramadol would be a good transitional drug to step down and then stop taking within two weeks. In his case, if possible, then tapering down is the best way to go like what you are doing now. Most people aren't able to do this, and end up going "cold turkey" or failed "cold turkey".., but regardless, the physical part is about 5-8days and the mental aspect gets better down the road. I would not recommend substituting one drug for another unless suboxone or similar. Like you say, it's just avoiding the inevitable and those drugs like Meth/ pure opiods are much harder to get off of and you are still on a leash by having to take large doses. Get down to 30-40 mg/day for your own sake!
     
  9. 168HP

    168HP Level 1 citizen active citizen

    I can only contribute what I have seen happen over and over and over. By bringing those close to you into the picture as early as possible, you accomplish two very important things: *You have physical help from someone who genuinely cares about your well-being and this improves the odds tremendously that your effort to get down to a lower dose will be successful. You have removed the destructive secrecy that surrounds almost all addictive behavior, and you have the power to do it. I have never seen things spin out of control from coming clean upfront and asking others for help. I have, however, seen many relationships fall apart when a loved one found out after the fact that there was a problem that was concealed from them and their help was not even asked for during this 'down' time. If you obscure the truth by lying about how many pills you take while withdrawing, you just add another layer of deception which is often meth with resentment later when you reveal what was really going on. Reluctance to share a substance abuse problem is very common, but I wouldnt call less than 5 x 10 mg hydros /day a problem. But willingness to share it is usually a solid indication that a person is commited to improve. Take this advice or leave it. I'm just trying to improve your chances for success. and As noted earlier, theres worse things than a bit of hydrocodone outhere. so forget the use of other drugs and reduce the hydro dose as best as you can.
     

Share This Page